Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2021, 9:29 PM EDT for Wilcox County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 9:29 PM EDT (01:29 UTC)
- Expired
- Aug 20, 2021, 10:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
135
WWUS82 KFFC 210129
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Fri Aug 20 2021
GAZ108>110-210200-
Telfair GA-Wilcox GA-Dodge GA-
929 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE,
WEST CENTRAL TELFAIR AND EASTERN WILCOX COUNTIES THROUGH 1000 PM
EDT...
At 929 PM EDT...a strong thunderstorm was over Abbeville...moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Rhine, Union, Temperance, Browning, Five Points, Cedar
Creek and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3189 8343 3209 8341 3213 8311 3199 8308
3184 8313
TIME...MOT...LOC 0129Z 271DEG 20KT 3199 8334
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 7:47 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 20, 7:47 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 747 PM EDT Fri Aug 20 2021 ...Updated for 00z Aviation Discussion... .PREV DISCUSSION... /Issued 348 PM EDT Fri Aug 20 2021/ SHORT TERM /Tonight through Saturday Night/... Current radar loop shows some isolated showers and thunderstorms moving SE across the state along a stalled frontal boundary. So far the storms have remained fairly weak so not expecting things to get to rambunctious through the evening hours. The area is still mainly under a tropical air mass with PWATs expected top stay in the 1.7' to 2.3" range through the short term. Even through we are under a tropical airmass the threat for and flash flooding remains low as we are only looking to get 0.5"to 1.5" total over the next 3 days. Northwesterly flow is expected to continue through the weekend, so keeping the diurnal convective trend going through Sunday. The threats with any stronger storms will be the same with locally heavy rainfall, frequent lightning, and gusty winds. 01 LONG TERM /Sunday through Friday/... Fcst period starts out with upper NW flow regime and some lingering enhanced moisture. While a drier mid-level axis looks to advect into parts of the area on the SW side of the upper mid-Atlantic trough for Sunday into Monday, there could still be a weak perturbation or two along the flow. Have trended pops to be chance north and likely south for Sunday and slight north to chance/likely south for Monday. By Tuesday, the broad upper ridge slides more eastward so we lose the NW flow, but being on the far eastern side of the high won't have much suppression for our area so have higher chance pops for northern majority and likely south, then even more moisture return to the area for Wed/Thu so diurnally enhanced coverage could increase. Warmest period will be Monday/Tuesday and resultant afternoon heat indices could flirt with the low 100s to many areas. For now looks like we stay below the advisory 105 criteria but some parts of central GA could be a degree or two shy. Baker/Hochstatter && .AVIATION... 00Z Update... Ongoing FEW to SCT cigs across metro TAF sites with lingering VCSH to the south. Cigs should remain FEW/SCT through the evening before going BKN into the low MVFR/upper IFR range between 07-10z. Expecting slight improvement to mid range MVFR around 14z, improving to low VFR by the early afternoon. Kept PROB30 for afternoon convection tomorrow, with similar coverage as today. Expecting winds to remain out of the NW through the period, between 3-6kts. //ATL Confidence...00Z Update... Medium confidence on cig height and timing of cig drop/improvement High confidence on all other elements Morgan && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 71 91 / 20 20 20 40 Atlanta 72 86 71 90 / 30 40 20 50 Blairsville 65 84 65 85 / 20 20 10 40 Cartersville 71 85 71 90 / 30 30 20 40 Columbus 73 87 73 90 / 30 50 30 60 Gainesville 70 87 70 90 / 20 20 20 40 Macon 72 89 73 91 / 30 40 20 60 Rome 71 85 71 91 / 30 40 20 40 Peachtree City 71 86 71 90 / 30 40 20 50 Vidalia 75 90 74 89 / 20 40 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...Morgan
Hazardous weather outlook, Aug 20, 11:35 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1135 AM EDT Fri Aug 20 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1135 AM EDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered, mainly afternoon and evening thunderstorms, are expected today. The primary threats will be locally heavy rain, cloud-to-ground lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered, mainly afternoon and evening thunderstorms, are expected each day. The primary threats will be locally heavy rain, cloud-to- ground lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 20, 6:34 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EDT Fri Aug 20 2021
GAZ024-202300-
Banks GA-
634 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BANKS COUNTY THROUGH
700 PM EDT...
At 634 PM EDT...a strong thunderstorm was over Hollingsworth, or near
Homer...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Pinefield Crossroads, Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
3427 8335 3426 8336 3425 8346 3426 8348
3426 8352 3445 8360 3445 8359 3449 8355
3449 8352
TIME...MOT...LOC 2234Z 326DEG 10KT 3442 8348
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 20, 7:24 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Fri Aug 20 2021
GAZ024-202300-
Banks GA-
724 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BANKS COUNTY THROUGH
700 PM EDT...
At 634 PM EDT...a strong thunderstorm was over Hollingsworth, or near
Homer...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Pinefield Crossroads, Hollingsworth and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
3427 8335 3426 8336 3425 8346 3426 8348
3426 8352 3445 8360 3445 8359 3449 8355
3449 8352
TIME...MOT...LOC 2234Z 326DEG 10KT 3442 8348
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 20, 7:26 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Fri Aug 20 2021
GAZ006-007-014-015-210000-
Gilmer GA-Dawson GA-Lumpkin GA-Fannin GA-
726 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
LUMPKIN, SOUTHEASTERN GILMER, NORTHWESTERN DAWSON AND SOUTHEASTERN
FANNIN COUNTIES THROUGH 800 PM EDT...
At 726 PM EDT...a strong thunderstorm was over Amicalola Falls State
Park, or 13 miles northwest of Dawsonville...moving southeast at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Camp Merrill, Black Gap Shelter, Stover Creek Shelter,
Nimblewill and Fausett Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3466 8415 3465 8414 3461 8406 3451 8413
3447 8425 3462 8439 3471 8425
TIME...MOT...LOC 2326Z 312DEG 8KT 3459 8424
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 20, 7:27 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Fri Aug 20 2021
GAZ023>025-210000-
Hall GA-Banks GA-Jackson GA-
727 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BANKS, NORTHEASTERN
HALL AND NORTH CENTRAL JACKSON COUNTIES THROUGH 800 PM EDT...
At 727 PM EDT...a strong thunderstorm was near Lula, or 7 miles
northwest of Homer...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Lula, Maysville, Gillsville and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3437 8341 3425 8347 3423 8363 3440 8376
3447 8364 3443 8361 3444 8361 3445 8359
3448 8356
TIME...MOT...LOC 2327Z 319DEG 10KT 3437 8361
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 20, 8:41 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Fri Aug 20 2021
GAZ105-106-108-210115-
Crisp GA-Dooly GA-Wilcox GA-
841 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN WILCOX,
SOUTHEASTERN DOOLY AND NORTHEASTERN CRISP COUNTIES THROUGH 915 PM
EDT...
At 841 PM EDT...a strong thunderstorm was over Cordele...moving east
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Rochelle, Pitts, East Crisp, Richwood, Pope City,
Seville, Hatley, Pleasant View, Double Run, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3188 8384 3207 8381 3209 8345 3196 8343
3185 8347 3185 8361 3184 8361
TIME...MOT...LOC 0041Z 273DEG 19KT 3196 8374
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 20, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Fri Aug 20 2021
GAZ108>110-210200-
Telfair GA-Wilcox GA-Dodge GA-
929 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE,
WEST CENTRAL TELFAIR AND EASTERN WILCOX COUNTIES THROUGH 1000 PM
EDT...
At 929 PM EDT...a strong thunderstorm was over Abbeville...moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Rhine, Union, Temperance, Browning, Five Points, Cedar
Creek and Antioch Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3189 8343 3209 8341 3213 8311 3199 8308
3184 8313
TIME...MOT...LOC 0129Z 271DEG 20KT 3199 8334
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:41 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.